Acetazolamide: Hi After a routine optician... - Glaucoma UK

Glaucoma UK

1,116 members759 posts

Acetazolamide

Royrace profile image

Hi

After a routine optician appointment last Friday I discovered I had pressure of 38 in my left eye

After a trip to a local eye hospital I was prescribed acetazolamide as well as 3 different eye drops. The combination did bring my eye pressures down to only 9 so on the surface we’re a great success. However i have since been told to ween myself off the tablets and continue to use the eye drops with a view to check my pressure again in a week or so.

My question is that the tablets made me feel really unwell. Extreme fatigue and brain fog including what feels like pressure in my head (sinus like) I took my last tablet 3 days ago but the side affects are still there. My doctor said that it takes 4-5 days for them

To completely leave the system.

I was just wandering if anyone else has experience of this?? I did have tingling in my hands and lips which does seem to be getting better but the fatigue etc. Is remaining.

Thanks in advance for any feedback! :-)

6 Replies

Glad to hear that the acetazolamide worked for you, it makes taking such an unpleasant drug worthwhile. It took about a week for the brain fog etc. to clear when I came off it even though I had been careful to have plenty of potassium. Hope you will soon be back to normal.

Royrace profile image
Royrace in reply to 1inana

Thank you for this, you’ve really put my mind at rest, I was starting to think there was something else wrong with me! :-)

I too had acetazolamide initially with 3 lots of eye drops as my pressure was 62. I had many unpleasant side effects from this drug but it reduced the pressure to 8. I wasn't warned about weaning but had the idea that it would be a good thing. I agree about the potassium this drug can deplete it and this also makes you feel unwell. Don't despair if you still have side effects after 10 days of withdrawal as I did, they will go eventually dependent on your own body. If still feeling unwell then consider asking doc to test electrolytes, vitamin panel, kidney function and urine for possible other causes. I hope that helps to know that you are not alone in this and hope you feel better very soon

Royrace profile image
Royrace in reply to Crafted

Thankyou so much! So glad I found this forum!! :-)

I have had some very unpleasant side effects with diamox (acetazolamide) including the ones listed above. I was on them for several months at one stage.

I drank plenty of water, took a multivitamin and ate a couple of bananas a day for the potassium.

Hi Royrace yes I’m on Acetazolomide 4 times a day lucky me! Pretty much all the side effects. Tingling hands/feet/face/lips. Extreme fatigue, constant chronic heartburn & depression. I do suffer from depression anyway but I definitely think these have exacerbated it. I’m on them until Trab surgery on 3rd June. I have been told by a consultant- not regarding this drug but something else that it takes approximately 2 weeks to get out of your system. So hopefully you will start to feel back to normal soon. Take care. 😊

You may also like...